Alert archive / New York / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 10, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at May 2, 2004, 6:05 PM EDT for Chemung County, Tioga County, New York; Bradford County, Pennsylvania. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2004, 6:05 PM EDT (22:05 UTC)
- Expired
- May 2, 2004, 6:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
Counties Chemung County, NY, Tioga County, NY, Bradford County, PA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 3:20 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:05 PM EDT, 4 hours earlier.
Area forecast discussion, May 2, 2:05 PM EDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 205 PM EDT SUN MAY 2 2004 .DISCUSSION... BIG PICTURE...ERN TROUGH SIDE OF 500 MB OMEGA PATTERN WILL BE MAIN PLAYER THROUGH THE FORECAST PERIOD. OVER THE SHORT TERM...THE TROUGH WILL DEEPEN A BIT AND CROSS THE NERN US...THEN IT WILL SHIFT JUST OFF THE NOAM COAST...PLACING THE CWA UNDER NW FLOW BY LATE WEEK. THIS AFTERNOON...CONTINUE TO MONITOR DEVELOPING CONVECTION IN WRN NY/PA...MESOANALYSIS STILL INDICATES VERY MARGINAL MID-LVL LAPSE RATES AND INSTABILITY. CURRENT THINKING IS A FEW STORMS COULD MIX SOME STRONGER WINDS DOWN...BUT IN GENERAL ANY SEVERE GUSTS WOULD BE ISOLATED. TONIGHT...SLOW MOVING COLD FRONT...LINED UP WITH SW FLOW OUT AHEAD OF SFC TROUGH...SHOULD CLEAR ERN PART OF CWA BY 06Z. PLENTY OF PRECIP CURRENTLY BEHIND FRONT...AND MODELS INDICATING THIS WILL CONTINUE TO BE THE CASE...SO WILL GO WITH CAT POPS ENTIRE CWA FOR THE FIRST PART OF THE NIGHT ENTIRE CWA...THEN BACK OFF TO CHC POPS WRN ZONES. WILL KEEP CHC POPS FOR THUNDER IN SERN ZONES IN THE PART OF NIGHT. OF SLIGHT CONCERN IS THE POSSIBILITY OF TRAINING THIS EVENING...AS MBE VECTORS SMALL...PW HIGH...AMONG OTHER FAVORABLE CONDITIONS. STILL...STORMS SHOULD BE FAST MOVING ENOUGH THAT THIS RISK IS MARGINAL. TEMPS WILL FALL QUICKLY BEHIND THE FRONT. MONDAY...TROUGH STARTS LIFT...AS WAVE MOVES OUT OF BASE OF TROUGH...AND ANOTHER SFC WAVE FORMS ALONG FRONT ON THE MID-ATLANTIC COAST...THIS WILL HOLD THE PROGRESS OF THE FRONT UP A BIT...AND SPILL SOME MOISTURE BACK INTO CWA. WILL HIGH CHC POPS ERN ZONES AND LOW CHC POPS TO THE WEST AS 500 MB TROUGH AXIS STILL TO THE WEST. WITH LOTS OF SC AROUND...AND CONTINUED CAA....DO NOT EXPECT DAYTIME TO RESPOND MUCH FROM OVERNIGHT MINS. MONDAY NIGHT...MODELS INDICATING FRONT FINALLY MAKES BETTER PROGRESS EASTWARD...AND TROUGH AXIS SWINGS THRU. WILL KEEP THE CHC POPS IN TO COVER THE PASSAGE OF SOME WEAK 500 MB DYNAMICS. TUESDAY...SOME RIDGING BUILDS IN BRIEFLY...AND EXPECT SOME SUNSHINE...BUT STILL ON THE COOL SIDE WITH MIXES IN THE 50S. && .LONG TERM (MON NIGHT - SAT)... THE LONG TERM HAS BEEN AN EXERCISE IN FRUSTRATION (FUTILITY?) GIVEN MDLS CHANGES WITH EACH RUN, AND NOT MUCH AGREEMENT BETWEEN THE MRF AND OTHER MEDIUM RNG GUIDANCE. WE BASICALLY DISCOUNTED THE 00Z MRF CLOSED LOW OFF THE NEW ENGLAND CST LATER IN THE WEEK, AND WENT WITH A 06Z/12Z GFS BLEND. WE HAVE A CHC FOR SHRA/TSRA ON TUES NGT AND WED, AND AGAIN LATE WED NGT AND THU AS GFS ADVERTISES A WEAK WAVE TRACKING EWD AS THE WMFNT TRIES TO LIFT NWD. OTRW DRY WX FOR FRIDAY INTO THE WEEKEND, BUT LOW CONFIDENCE. && .AVIATION... TRYING TO TIME THE FROPA MAIN CHALLENGE AND CAME UP WITH 00Z AT SYR AND ELM, 02-03Z UCA AND BGM, AND ARND 04Z AT AVP. LIFR/IFR CIGS FOLLOW THIS FNT WITH A 3-6 HR PD OF RAIN. PCPN SHUD TAPER OFF LATER TNGT, LEAVING IFR CIGS ACRS THE RGN WHICH PERSIST INTO TMRW MRNG. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...NONE. PA...NONE. SHORT TERM...CEMPA EXTENDED/AVIATION...BRADY
Hazardous weather outlook, May 2, 4:00 AM EDT, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 400 AM EDT SUN MAY 2 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-020959- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 400 AM EDT SUN MAY 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ALONG AND JUST AHEAD OF AN APPROACHING COLD FRONT. SOME OF THE STORMS COULD BECOME SEVERE THIS AFTERNOON, WITH STRONG WINDS THE PRIMARY THREAT. PLEASE REFER TO STATEMENT ALBSPSBGM FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. MJ
In the hours before
Special weather statement, May 2, 3:28 PM EDT, 2 hours 37 minutes before
NYZ015>018-022>025-044-055-PAZ038-030100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 328 PM EDT SUN MAY 2 2004 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE CENTRAL SOUTHERN TIER AND FINGER LAKES OF NEW YORK, AND NORTH CENTRAL PENNSYLVANIA, THROUGH 9 PM... THE SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES IN NEW YORK... STEUBEN...YATES...SENECA...CAYUGA...ONONDAGA...CORTLAND... TOMKINS...SCHUYLER...CHEMUNG...TIOGA. THE SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES IN PENNSYLVANIA... BRADFORD. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. IF A WARNING IS ISSUED...SEEK SHELTER IN A STURDY STRUCTURE IMMEDIATELY.
Special weather statement, May 2, 5:20 PM EDT, 45 minutes before
NYZ022-024-PAZ038-022215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 520 PM EDT SUN MAY 2 2004 ...THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH STRONG GUSTY WINDS ALONG A LINE EXTENDING FROM CORNING TO JERSEY SHORE...MOVING NORTHEAST AT 35 MPH. THUNDERSTORMS WILL BE NEAR... SAGETOWN AND CATON AT 545 PM. ELMIRA AT 600 PM. SPRINGFIELD AND LEONA AT 615 PM. WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS. IN ADDITION...EXPECT A RAPID DROP IN TEMPERATURES. TEMPERATURES WILL FALL 15 TO 20 DEGREES INTO THE 50S IN LESS THAN 10 MINUTES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM. PADAVONA
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 6:40 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 50 min |
| May 2, 6:49 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne, Wyoming | 56 min |
Nearby
Severe Thunderstorm Warnings in New York, 2004Severe Thunderstorm Warnings in Pennsylvania, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.